Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 40, NWS Blacksburg, VA

July 22, 2013Wilkes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 22, 2013, 11:17 PM EDT for Wilkes County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 11:17 PM EDT (03:17 UTC)
Expired
Jul 23, 2013, 2:15 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 11:39 PM EDTHEAVY RAIN 2.265 Se Wilbar, NCIN 40 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WGUS51 KRNK 230317
FFWRNK
NCC193-230615-
/O.NEW.KRNK.FF.W.0040.130723T0317Z-130723T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1117 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 215 AM EDT

* AT 1114 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR HAS ESTIMATED THAT 
  BETWEEN 1 TO 3 INCHES HAS FALLEN SINCE 10 PM. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TRAPHILL...
  MULBERRY...
  BUCK...
  MILLERS CREEK...
  AND CRICKET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3636 8102 3624 8094 3614 8128 3621 8133
$$

WP
2 follow-up statements
622 
WGUS71 KRNK 230432
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 AM EDT TUE JUL 23 2013

NCC193-230615-
/O.CON.KRNK.FF.W.0040.000000T0000Z-130723T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
1232 AM EDT TUE JUL 23 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

AT 1229 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT PRODUCED 
HEAVY RAIN ACROSS THE WARNED AREA EARLIER IS WEAKENING AND MOVING 
NORTHEAST. LIGHT RAIN WILL CONTINUE TO FALL THROUGH 200 AM.


SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRAPHILL...
MULBERRY...
BUCK...
MILLERS CREEK...
AND CRICKET. 

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3636 8102 3624 8094 3614 8128 3621 8133

$$

RS
807 
WGUS71 KRNK 230612
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 AM EDT TUE JUL 23 2013

NCC193-230618-
/O.EXP.KRNK.FF.W.0040.000000T0000Z-130723T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
212 AM EDT TUE JUL 23 2013

...THE FLASH FLOOD WARNING FOR
AND CENTRAL WILKES COUNTY WILL EXPIRE AT 215 AM EDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. HOWEVER...CREEKS AND STREAMS CONTINUE TO RUN HIGH 
AND OVER SOME ROADWAYS AND LOW WATER BRIDGES. AN AREAL FLOOD WARNING 
HAS BEEN ISSUED AND REPLACES THE EXPIRING FLASH FLOOD WARNING. THE 
AREAL FLOOD WARNING IS IN EFFECT UNTIL 600 AM THIS MORNING. PLEASE 
CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3636 8102 3624 8094 3614 8128 3621 8133

$$

RS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 8:31 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 22, 8:31 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT MON JUL 22 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL PASS ACROSS THE REGION TONIGHT. WEST
WINDS BEHIND THIS DISTURBANCE WILL DELIVER DRIER CONDITIONS FOR
TUESDAY. A COLD FRONT WILL APPROACH INTO WEDNESDAY MORNING WITH
A CHANGE IN AIRMASS THURSDAY. WEAK SURFACE HIGH PRESSURE MOVES
INTO THE REGION TO CLOSE THE WORK WEEK.

&&

.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
AS OF 745 PM EDT MONDAY...

UPPER DISTURBANCE RESPONSIBLE FOR INCREASED COVERAGE ACROSS NW NC
AND EXTREME SW VA ATTM. WATER PROBLEMS MAY DEVELOP ACROSS NW NC
OVER THE NEXT FEW HOURS WITH STORMS TRAINING...AND MORE TO COME
OUT OF EASTERN TN. SOME OF THESE CELLS WILL PENETRATE INTO THE NEW
RIVER VALLEY BUT WILL LOSE SOME OF THEIR INTENSITY AS THEY MOVE
NE...ESPECIALLY WITH LOSS OF HEATING TONIGHT. POSSIBLY SOME
ADDITIONAL DEVELOPMENT LATE TONIGHT ACROSS THE PIEDMONT AND
SOUTHSIDE WITH THE SHRTWV MOVING EAST ALTHOUGH MODELS SAY NO.
WILL LEAVE FLASH FLOOD WATCH AS IS.

&&

.SHORT TERM /8 AM TUESDAY MORNING THROUGH THURSDAY/...
AS OF 345 PM EDT MONDAY...

WITH A CONTINUED WEST TO NORTHWESTERLY WIND FLOW ON TUESDAY...
ATMOSPHERIC MOISTURE WILL BE SIGNIFICANTLY LOWER AND SHOWER AND
THUNDERSTORM ACTIVITY WILL BE MUCH MORE SPOTTY IN NATURE. BELIEVE
MOST OF THE ACTIVITY WILL BE CONFINED MAINLY TO THE RIDGES...
ALTHOUGH A FEW SHOWERS AND STORMS MAY CREEP INTO THE PIEDMONTS
DURING EARLY EVENING. REGARDLESS...CONVECTION WILL DIMINISH
QUICKLY TOWARD SUNSET. WITH DRIER AIR IN PLACE...EXPECT A LARGER
TEMPERATURE GRADIENT ACROSS THE AREA FOR AFTERNOON HIGHS...RANGING
FROM THE UPPER 70S/LOW 80S ACROSS THE MOUNTAINS...TO THE LOW 90S
ACROSS PORTIONS OF SOUTHSIDE VIRGINIA.

SHORT WAVE CROSSING INTO THE NORTHEAST UNITED STATES WILL BRING A
COLD FRONT INTO THE AREA BY WEDNESDAY MORNING. WINDS BECOME
NORTHWEST BEHIND THE FRONT AND HIGH PRESSURE BUILDS IN WEDNESDAY
NIGHT. COULD STILL HAVE SOME UPSLOPE SHOWERS IN THE WEST BEHIND THE
FRONT ON TUESDAY NIGHT AND WEDNESDAY MORNING.

MODELS ARE BRINGING DEEPER MOISTURE BACK INTO THE FORECAST AREA
WITH SOME SOUTHERLY 850 WINDS ON THURSDAY. HAVE HIGHEST PROBABILITY
OF PRECIPITATION IN THE SOUTHERN PART OF THE FORECAST AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 1145 AM EDT MONDAY...

WARM AIR ADVECTION AND ISENTROPIC LIFT AROUND THE LOW OVER THE
CAROLINAS WILL BE LIFTING NORTHEAST OUT OF THE REGION ON FRIDAY. WPC
GUIDANCE KEEPS THIS LOW ON A FURTHER SOUTH TRACK THAN THE ECMWF
WHICH WOULD ALSO KEEP A MAJORITY OF THE PRECIPITATION OVER THE
CAROLINAS.

WPC ALSO DEPICTING ANOTHER LOW THAT DEVELOPS IN THE MISSISSIPPI
VALLEY ON SATURDAY SOUTH OF THE FORECAST AREA FOR SATURDAY NIGHT AND
SUNDAY. ECMWF SUGGEST POTENTIAL FOR WIDESPREAD RAIN ON SUNDAY WITH
THIS LOW BUT WILL HAVE CHANCE PROBABILITY IN FOR NOW.

THE LOW MOVES NORTHEAST BY MONDAY MORNING WITH DEEP NORTHWEST FLOW
ON SUNDAY NIGHT THROUGH MONDAY NIGHT BRINGING DRIER AND COOLER AIR
TO THE MID ATLANTIC STATES. MODELS HAVE 850 BY TEMPERATURES
POTENTIALLY DOWN TO +10 BY TUESDAY MORNING. WHILE THE MAXIMUM
TEMPERATURES MAY NOT BE SIGNIFICANTLY COOLER BEHIND EACH LOW...THE
DROP IN SURFACE DEW POINTS WILL BE MORE NOTICEABLE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 745 PM EDT MONDAY...

RAIN SHOWERS WITH SOME EMBEDDED THUNDER MAY AFFECT ALL OF THE
WESTERN TERMINALS TONIGHT...BEST CHANCE AT LWB/BLF AND LESS SO AT
ROA/BCB. ANY IFR RESTRICTIONS WOULD BE BRIEF...THINKING MORE IN
THE WAY OF MVFR. DRIER AIR AND WEST WIND SHOULD ALLOW ENOUGH
CLEARING FOR IFR CIG/VIS AT THE USUAL SPOTS...ESPECIALLY WITH
RAINFALL AT LWB AND POTENTIALLY BCB TONIGHT. SOME CLEARING AT
LYH/DAN MAY ALSO GIVE THEM A FEW HOURS OF IFR CIG NEAR DAWN.

DRIER CONDITIONS WILL PREVAIL ON TUESDAY AND TUESDAY NIGHT WITH
THE UPPER TROUGH TO THE EAST AND THE AREA UNDER A MORE WESTERLY
WIND FLOW. MAY SEE A FEW SHOWERS AND STORMS DEVELOP WITH AFTERNOON
HEATING...BUT OTHERWISE EXPECT VFR CONDITIONS ONCE MORNING FOG
DISSIPATES. IFR CIG/VIS EXPECTED AGAIN TUESDAY NIGHT

WEDNESDAY THROUGH SATURDAY...COOLER AIR AND HIGH PRESSURE ARRIVE
FOR THE END OF THE WEEK BEHIND A COLD FRONT LATE TUESDAY NIGHT.
WIDELY SCATTERED STORMS ARE POSSIBLE EACH DAY MAINLY ACROSS THE
HIGHEST ELEVATIONS...BUT SMALL CHANCE THAT ONE HITS A TERMINAL
DIRECTLY. MORE WIDESPREAD FOG THOUGH IS EXPECTED WITH LIFR/IFR
CIG/VIS EXPECTED JUST ABOUT EACH MORNING.

&&

.HYDROLOGY...
AS OF 400 PM EDT MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH LATE THIS
EVENING...MAINLY ACROSS THE MOUNTAINS. SOME OF THESE STORMS WILL
RESULT IN VERY HEAVY RAINFALL WITH RATES OF 1-3 INCHES PER HOUR IN
SPOTS. ALTHOUGH THE RAINFALL WILL NOT BE WIDESPREAD...LOCATIONS
THAT SEE REPEATED STORMS COULD EXPERIENCE LOCALIZED FLASH FLOODING
WITH VERY RAPID RISES ON SURROUNDING CREEKS AND STREAMS. THIS WILL
BE ESPECIALLY TRUE IN LOCATIONS THAT SAW HEAVY RAIN ON
SUNDAY...ESPECIALLY ALONG THE BLUE RIDGE AND ACROSS PARTS OF THE
PIEDMONT. HEAVY RAIN COULD DEVELOP ACROSS PARTS OF SOUTHEAST WEST
VIRGINIA AS WELL AS THE VIRGINIA HIGHLANDS BY THIS EVENING AS A
POSSIBLE LINE OF STORMS AFFECTS THE REGION.

AS A RESULT OF THE POTENTIAL FOR LOCALLY HEAVY RAIN...A FLASH
FLOOD WATCH IS IN EFFECT FOR THE BLUE RIDGE WESTWARD THROUGH
MIDNIGHT TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
     009>020-022>024-032>035.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>003-
     018-019.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>045.

&&

SYNOPSIS...JH/NF
NEAR TERM...KM
SHORT TERM...AMS/NF
LONG TERM...AMS
AVIATION...KM/NF/WP
HYDROLOGY...NF
Hazardous weather outlook, Jul 22, 3:26 PM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT MON JUL 22 2013

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-231930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
326 PM EDT MON JUL 22 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE
THIS EVENING. SOME OF THE STRONGER AND SLOWER MOVING THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...RESULTING IN
LOCALIZED FLASH FLOODING. THE THREAT IS EVEN HIGHER FOR LOCATIONS
WHERE THE SOIL IS ALREADY SATURATED. IN ADDITION TO HEAVY RAIN...A
FEW THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-231930-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
326 PM EDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SPOTTY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON AND LINGER THROUGH SUNSET. ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE ALONG WITH HEAVY RAINFALL THAT COULD
RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 7:13 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT MON JUL 22 2013

VAZ012-015-016-230000-
GRAYSON VA-WYTHE VA-CARROLL VA-
713 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  NORTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  INTENSE SHOWERS ALONG A LINE EXTENDING FROM COLEMAN STORE TO COMERS
  ROCK...MOVING TO THE EAST AT 15 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  SPEEDWELL...
  GRAHAMS FORGE...
  CRIPPLE CREEK...
  COLEMAN STORE...
  AND SYLVATUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3666 8140 3675 8133 3677 8126 3681 8128
      3683 8126 3695 8095 3693 8078 3688 8075
      3688 8073 3677 8095
TIME...MOT...LOC 2310Z 256DEG 14KT 3687 8093 3672 8125

WP
Special weather statement, Jul 22, 7:52 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT MON JUL 22 2013

WVZ043-045-230045-
SUMMERS WV-GREENBRIER WV-
752 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
  WESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  HEAVY SHOWERS ALONG A LINE EXTENDING FROM QUINWOOD TO LAWN TO
  HIX...MOVING TO THE NORTHEAST AT 20 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  RUPERT...
  HIX...
  RAINELLE...
  BINGHAM...
  AND ANJEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3826 8042 3823 8036 3810 8036 3794 8042
      3765 8089 3781 8080 3787 8082 3787 8075
      3795 8081 3798 8077 3802 8080 3803 8083
      3806 8080 3805 8086 3809 8088 3810 8087
      3808 8071
TIME...MOT...LOC 2349Z 219DEG 20KT 3807 8065 3786 8069 3772 8079

WP
Special weather statement, Jul 22, 8:14 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT MON JUL 22 2013

VAZ010-012>014-230100-
MONTGOMERY VA-BLAND VA-WYTHE VA-PULASKI VA-
814 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 900 PM EDT

* AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  INTENSE SHOWERS FROM FAVONIA TO IVANHOE...MOVING TO THE NORTHEAST AT 20 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 81 FROM FORT CHISWELL TO RADFORD...
  ALLISONIA...
  PULASKI...
  AND DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3716 8087 3715 8084 3719 8078 3710 8038
      3685 8081 3683 8091 3694 8118
TIME...MOT...LOC 0011Z 235DEG 17KT 3695 8114 3684 8088

WP
Special weather statement, Jul 22, 9:40 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT MON JUL 22 2013

NCZ001-VAZ009-015-230215-
ASHE NC-SMYTH VA-GRAYSON VA-
940 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 1015 PM EDT

* AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN AREA OF THUNDERSTORMS WITH HEAVY RAIN 9 MILES NORTH OF MOUNTAIN
  CITY...MOVING TO THE NORTHEAST AT 25 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  IN ADDITION CLOUD TO GROUND LIGHTNING IS OCCURRING SO TAKE SHELTER
  INDOORS AND AWAY FROM WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  SUGAR GROVE...
  TROUTDALE...
  WHITETOP...
  AND ADWOLF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3657 8168 3658 8168 3661 8165 3662 8161
      3677 8169 3690 8133 3677 8127 3676 8123
      3666 8118 3649 8169 3653 8171
TIME...MOT...LOC 0135Z 247DEG 24KT 3660 8181

WP
Special weather statement, Jul 22, 10:07 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT MON JUL 22 2013

VAZ014-016-017-022-032-033-230245-
MONTGOMERY VA-FRANKLIN VA-ROANOKE VA-PATRICK VA-FLOYD VA-CARROLL VA-
1007 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 1045 PM EDT

* AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS WITH HEAVY RAIN FROM HILLSVILLE TO FANCY
  GAP TO BARRETT...MOVING TO THE NORTHEAST AT 25 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  IN ADDITION...CLOUD TO GROUND LIGHTNING IS OCCURRING SO STAY
  INDOORS AND AWAY FROM WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  COPPER HILL...
  FLOYD...
  WILLIS...
  FANCY GAP...
  AND GLADESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3662 8073 3671 8068 3684 8065 3719 8013
      3694 8005 3670 8043 3656 8075 3656 8078
TIME...MOT...LOC 0205Z 237DEG 25KT 3674 8071 3663 8068 3648 8092

WP
Special weather statement, Jul 22, 10:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1038 PM EDT MON JUL 22 2013

NCZ003-019-230330-
SURRY NC-WILKES NC-
1038 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 1130 PM EDT

* AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING INTENSE SHOWERS ALONG A LINE EXTENDING FROM ROARING GAP TO
  DOCKERY TO MAPLE SPRINGS...MOVING TO THE NORTHEAST AT 25 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  MOUNTAIN PARK...
  TRAPHILL...
  BOTTOM...
  AND STATE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3615 8145 3625 8130 3629 8118 3638 8103
      3638 8098 3642 8095 3643 8096 3656 8080
      3656 8074 3645 8065 3619 8101 3613 8126
TIME...MOT...LOC 0235Z 242DEG 21KT 3637 8100 3628 8109 3615 8137

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:23 PM EDTAreal Flood AdvisoryRNKAshe, Watauga3 hr
Jul 22, 10:38 PM EDTSpecial Weather StatementRNKWilkes52 min
Jul 22, 11:00 PM EDTAreal Flood AdvisoryRNKSurry, Wilkes6 hr
Jul 22, 11:58 PM EDTFlash Flood WarningRNKSurry3 hr
Jul 23, 2:04 AM EDTAreal Flood WarningRNKWilkes4 hr

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.